Alert archive / Maine / Storm Warnings in 2017
Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this storm warning at Jan 22, 2017, 2:52 AM EST. It took effect at Jan 23, 2017, 6:00 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 2:52 AM EST (07:52 UTC)
- In effect from
- Jan 23, 2017, 6:00 PM EST
- Expired
- Jan 24, 2017, 1:51 PM EST
- In force
- 20 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
879 WHUS71 KGYX 220752 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 AM EST SUN JAN 22 2017 ANZ151-153-222200- /O.UPG.KGYX.GL.A.0004.170123T1800Z-170124T1000Z/ /O.NEW.KGYX.GL.W.0007.170123T2000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 252 AM EST SUN JAN 22 2017 ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM MONDAY TO 11 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-222200- /O.UPG.KGYX.SR.A.0001.170123T1800Z-170124T1000Z/ /O.NEW.KGYX.SR.W.0002.170123T2300Z-170124T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 252 AM EST SUN JAN 22 2017 ...STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 6 PM MONDAY TO 11 AM EST TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
8 follow-up statements
301 WHUS71 KGYX 220755 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 255 AM EST SUN JAN 22 2017 ANZ151-153-222200- /O.CON.KGYX.GL.W.0007.170123T2000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 255 AM EST SUN JAN 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 11 AM EST TUESDAY... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-222200- /O.CON.KGYX.SR.W.0002.170123T2300Z-170124T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 255 AM EST SUN JAN 22 2017 ...STORM WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 11 AM EST TUESDAY... * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...BUILDING TO AS HIGH AS 16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
028 WHUS71 KGYX 222001 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 301 PM EST SUN JAN 22 2017 ANZ151-153-231015- /O.CON.KGYX.GL.W.0007.170123T2000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 301 PM EST SUN JAN 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 11 AM EST TUESDAY... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-231015- /O.CON.KGYX.SR.W.0002.170123T2300Z-170124T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 301 PM EST SUN JAN 22 2017 ...STORM WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 11 AM EST TUESDAY... * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...18 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
810 WHUS71 KGYX 230750 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 250 AM EST MON JAN 23 2017 ANZ151-153-232200- /O.CON.KGYX.GL.W.0007.170123T2000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 250 AM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EST TUESDAY... * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-232200- /O.CON.KGYX.SR.W.0002.170123T2300Z-170124T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 250 AM EST MON JAN 23 2017 ...STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST TUESDAY... * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
508 WHUS71 KGYX 232044 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 344 PM EST MON JAN 23 2017 ANZ151-153-241045- /O.CON.KGYX.GL.W.0007.000000T0000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 344 PM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-241045- /O.CON.KGYX.SR.W.0002.170123T2300Z-170124T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 344 PM EST MON JAN 23 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...21 TO 26 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
902 WHUS71 KGYX 240055 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 755 PM EST MON JAN 23 2017 ANZ151-153-241500- /O.CON.KGYX.GL.W.0007.000000T0000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 755 PM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-241500- /O.CON.KGYX.SR.W.0002.000000T0000Z-170124T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 755 PM EST MON JAN 23 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...21 TO 26 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
002 WHUS71 KGYX 240826 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 326 AM EST TUE JAN 24 2017 ANZ150-152-154-241900- /O.EXT.KGYX.SR.W.0002.000000T0000Z-170124T1900Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 326 AM EST TUE JAN 24 2017 ...STORM WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 35 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...19 TO 24 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ151-153-241600- /O.CON.KGYX.GL.W.0007.000000T0000Z-170124T1600Z/ PENOBSCOT BAY-CASCO BAY- 326 AM EST TUE JAN 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
704 WHUS71 KGYX 241552 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1052 AM EST TUE JAN 24 2017 ANZ151-153-242100- /O.EXT.KGYX.GL.W.0007.000000T0000Z-170124T2100Z/ PENOBSCOT BAY-CASCO BAY- 1052 AM EST TUE JAN 24 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-241900- /O.CON.KGYX.SR.W.0002.000000T0000Z-170124T1900Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1052 AM EST TUE JAN 24 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 30 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...18 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
895 WHUS71 KGYX 241851 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 151 PM EST TUE JAN 24 2017 ANZ150-152-154-250300- /O.CAN.KGYX.SR.W.0002.000000T0000Z-170124T1900Z/ /O.EXB.KGYX.GL.W.0007.000000T0000Z-170125T0300Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 151 PM EST TUE JAN 24 2017 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-242100- /O.CON.KGYX.GL.W.0007.000000T0000Z-170124T2100Z/ PENOBSCOT BAY-CASCO BAY- 151 PM EST TUE JAN 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Jan 22, 12:25 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 22, 12:25 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1225 AM EST Sun Jan 22 2017
.SYNOPSIS...
A cold front will drop south across the area overnight. The front
will stall to our south Sunday and Sunday night as high pressure
builds by to our north over eastern Canada. A storm system tracking
up the coast will bring wintry precipitation to the area Monday and
Tuesday. A cold upper trough will remain over the area through the
latter part of the week with a return to colder temperatures. Scattered
snow showers in the mountains and foothills can be expected through
the latter part of the week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1219 AM...Update to account for current temperatures and dew
points. Very mild once again for this time of the night and this
time of the year. Cloudy conditions exist for much of the
forecast area with the exception of portions of southern NH and
far western ME.
1040 PM...Quick update to adjust T/Td to current obs, but
otherwise no real changes to forecast. Lack of sfc flow not
allowing the weak cold front to move in quickly at the surface,
but it flowing over boundary lyr, which is producing low clouds.
Temps will fall off some overnight but only to around 30 in the N,
and the mid-upper 30s in the south.
755 PM UPDATE...Given little sign of any precip in the obs in the
obs to the north associated with the cold front have scaled
backed the mention of DZ/FZDZ quite a bit this evening. Actually
given current temps, most areas still above the FZDZ threat would
be limited to higher elevations at best. Otherwise clouds should
hold in most places and probably lower a bit behind the front as
cooler NE flow rides into warmer moist air. Also have added fog
to the western and srn zones where Tds still sitting in the 35-40
range.
Previously...GOES imagery continues to show a few breaks in the
overcast. Otherwise...a mainly cloudy and unseasonably mild day
for late January. The upper ridge will collapse to our south
tonight as a shortwave impulse over eastern Canada rides southeast
into Quebec province. The associated surface cold front will drop
south across the area overnight with clouds and widely scattered
drizzle or flurries across the higher terrain. some spotty light
freezing drizzle can't be entirely ruled out near the
international border as well. It'll be another unseasonably mild
night with lows ranging from the mid 20s to lower 30s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
The cold front will continue to drift a bit further south Sunday
before stalling. Any afternoon clearing will be confined to our
far eastern Maine zones as surface high pressure noses into the
area from Quebec. The northeast flow coupled with the proximity of
the stalled boundary to our south may produce a few sprinkles or
flurries over far southern New Hampshire. It'll be noticeably
cooler then today...but still quite a bit above normal for the
date...with highs ranging from the mid 30s to lower 40s. For
Sunday night...colder and drier air will continue to drain
southward into the area from the surface high over Quebec. We'll
see clearing over northern and eastern sections while much of New
Hampshire and adjacent southwest Maine remains cloudy. The onshore
flow may also generate some light mixed precipitation over extreme
southern New Hampshire into southern York county Maine. Otherwise...it
should remain dry across the forecast area for the balance of Sunday
night. Lows should range from around 20 in the mountains to near
30 over far southern New Hampshire.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Another 24 hours and the crystal ball is no clearer regarding the
early week storm. This is mainly because very small details and
changes are having large impacts on the forecast outcome.
Model guidance has come into a nice consensus on the onset of
precip...with things quickly moving into the forecast area from
the SW around 00z Tue. Pretty much all guidance also has some very
light QPF Sun night and Mon ahead of the system in Ely...onshore
flow. Forecast soundings are not saturated in the snow growth zone
for most of that time period...which normally points towards
drizzle/freezing drizzle. However the low level saturation is
quite deep and gets as cold as about -6C. That could be cold
enough...especially if any seeding occurs from above...for
flurries rather than drizzle in areas below freezing at the
surface. Given that the occurrence is a low probability in the
first place...and confidence is low on ptype...I think the best
bet is to handle with a headline as needed Sun night or Mon for
freezing drizzle if it happens at all. Models are still consistent
with a -5 standard deviation Ely flow at H8 and H9. It will likely
max out S of our area...but remain quite strong as it lifts NEwd.
Again that kind of signal is a good one for QPF...and a good one
for two areas of higher QPF relative to the rest of the forecast
area. One will likely be on the cold side of the coastal
front...and the second along the E facing slopes of the mtns. I
did my best to reflect this in my QPF grids. That Ely flow will
also develop within a pretty deep mixed layer...so at least
initially gusty winds are probable over much of the forecast area.
Near the coast some gusts could be on the strong side...in excess
of 40 kts. The deeper cold inland will start to impeded gusts
mixing down as WAA begins aloft and sets up a strong inversion.
For that reason I expect the strongest winds to be confined to the
coast and coastal waters.
The cold air damming signal also remains strong with the 21.12z
model suite. Guidance is beginning to pick up on this and I have
noticed the different sources tick colder at the surface today.
They have started to come in line nicely with the temp grids we
have forecast...and so confidence is growing that a good portion
of the area will remain at or below freezing for much of the
event.
The real fly in the ointment for the forecast are mid level temps.
All guidance forecasts those temps to climb above freezing at some
point...but one question is whether this is before or after the
precip comes to an end. Another is just how warm to the mid levels
get. As precip is occurring...a difference of just 1C for many
locations would mean the difference between warning criteria
snowfall...and a lot of sleet. At 12z and with a few of the
special raobs across the Gulf Coast...the ECMWF was handling
heights better...while the GFS was too deep. So I hedged the mid
level temp forecast more towards the ECMWF than the GFS. This did
not make significant changes to the forecast however. Warm air
will creep in aloft across coastal zones...Srn NH...and the CT
River Valley first Mon night. That transition zones will then
advance N and E into the interior...with the Wrn ME mtns hanging
onto frozen precip the longest. Even with a strong cold air
damming influence in my temp forecast...I get plenty of rain from
MHT/ASH E and along the ME coast. Rain could be heavy at
times...especially near the coastal front. While I do expect some
freezing rain in the transition zone...model forecast do have the
warmth aloft being quite high...generally above H8...so I expect
sleet could be a bigger factor. So I tempered freezing rain
amounts some...in addition to snowfall. I do think the swath of
heaviest amounts will be from the Monadnocks thru the Lakes Region
and into the Mahoosucs/Bigelow Range. 6 inches or more is
possible...though confidence in amounts is low because of possible
ptype issues. For that reason no watches will be issued at this
time.
Beyond this system...broad cyclonic flow looks to take hold of the
region. No real cold air is in place to work in behind the
system...so temps remain above normal for this time of year. NW
flow will ensure clouds and upslope snow showers continue for the
mtns.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday night/...Areas of MVFR. Some spotty
drizzle/freezing drizzle/snow showers is also possible.
Long Term...Ely onshore flow Mon may bring MVFR CIGs into Srn and
Wrn areas...especially MHT...PSM...CON...and LEB Mon. Conditions
rapidly deteriorate Mon night into Tue. IFR and LIFR will be
widespread...except for maybe HIE where downsloping winds keep
CIGs higher. Interior terminals will see SN changing to
FZRA/PL...and maybe RA...while coastal terminals will see brief SN
changing to RA. Winds may also be gusty near the coast...with sfc
gusts in excess of 35 kts. IFR or lower conditions linger into
Wed. Upslope SHSN look possible for HIE thru the end of the
period.
&&
.MARINE...
Short Term /Through Sunday night/...We continue to observe some
swell from the deep storm centered southeast of NewFoundland in
the open waters. This swell should diminish as we head into the
evening hours. Otherwise...we should see seas and winds below SCA
tonight and Sunday as a backdoor cold front drop south across the
waters. The northeast flow will strengthen Sunday night and we'll
likely reach SCA outside the bays overnight.
Long Term...No major changes to the extended marine forecast.
Strong winds are forecast to develop Mon evening and overnight.
Winds and seas will build quickly in a well mixed ENE flow. Gales
are likely in the bays...with a few gusts to near storm
force...and consistent storm force gusts are possible on the outer
waters. Gale and storm watches remain in place.
&&
.TIDES/COASTAL FLOODING...
Despite being in the low portion of our tide cycle...large
building waves may product some erosion and splash-over near the
times of high tide Monday night and Tuesday. Preliminary storm
surge values appear to be around 1.5 to 2 feet with a
persistent...strong easterly wind developing.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Monday afternoon through late Monday night for
ANZ151-153.
Storm Watch from Monday afternoon through late Monday night
for ANZ150-152-154.
&&
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...MarineHazardous weather outlook, Jan 21, 3:21 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 321 PM EST SAT JAN 21 2017 MEZ007>009-012>014-018>022-NHZ001>013-015-222030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 321 PM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COMPLEX STORM SYSTEM IS EXPECTED TO BRING WINTRY PRECIPITATION TO THE AREA MONDAY AND TUESDAY. SNOW, SLEET, AND FREEZING RAIN ARE ALL EXPECTED, WITH SNOW MORE LIKELY OVER THE FAR INTERIOR. AT THIS TIME, THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION AND LIGHT ICING, THOUGH CONFIDENCE ON PRECIPITATION TYPE AT ANY ONE LOCATION IS STILL QUITE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ023>028-NHZ014-222030- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 321 PM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COMPLEX STORM SYSTEM IS EXPECTED TO BRING WINTRY PRECIPITATION TO THE AREA MONDAY AND TUESDAY. SNOW, SLEET, AND FREEZING RAIN ARE ALL EXPECTED, WITH WINTRY PRECIPITATION MORE LIKELY AWAY FROM THE IMMEDIATE COAST. THERE MAY ALSO BE A CHANGE OVER TO RAIN FOR A SIGNIFICANT AMOUNT OF TIME. AT THIS TIME, THERE IS THE POTENTIAL FOR SNOW ACCUMULATION AND LIGHT ICING, THOUGH CONFIDENCE ON PRECIPITATION TYPE AT ANY ONE LOCATION IS STILL QUITE LOW. WINDS WILL ALSO INCREASE MONDAY NIGHT, AND STRONG GUSTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ151-153-222030- PENOBSCOT BAY-CASCO BAY- 321 PM EST SAT JAN 21 2017 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150-152-154-222030- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 321 PM EST SAT JAN 21 2017 ...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:52 AM EST | Gale Warning | GYX | 3 days | |
| Jan 22, 3:18 PM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.